Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jul 20, 2008, 1:05 PM MDT for Dundy County, Nebraska; 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2008, 1:05 PM MDT (19:05 UTC)
- Expired
- Jul 20, 2008, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -505 J/kg
- Mixed-layer LCL
- 3201 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 201905 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 105 PM MDT SUN JUL 20 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING... .TEMPERATURES APPROACHING 100 DEGREES...A DRY AIRMASS AND SOUTHERLY WINDS GUSTING TO AROUND 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TODAY. COZ252>254-KSZ001-013-027-041-NEZ079-210300- /O.NEW.KGLD.FW.W.0027.080720T1905Z-080721T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- 105 PM MDT SUN JUL 20 2008 /205 PM CDT SUN JUL 20 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON WITH DRIER AIR SLOWLY SPREADING EAST THROUGH THE AFTERNOON. CONDITIONS WILL BEGIN TO IMPROVE AROUND SUNSET AS TEMPERATURES COOL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
1 follow-up statement
000 WWUS83 KGLD 210313 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 913 PM MDT SUN JUL 20 2008 COZ252>254-KSZ001-013-027-041-NEZ079-210415- /O.EXP.KGLD.FW.W.0027.000000T0000Z-080721T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- 913 PM MDT SUN JUL 20 2008 /1013 PM CDT SUN JUL 20 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. AS TEMPERATURES HAVE COOLED AND WIND SPEEDS HAVE DECREASED SOMEWHAT THIS EVENING...RELATIVE HUMIDITY VALUES HAVE INCREASED...ALSO DECREASING THE FIRE DANGER. $$ LOCKHART
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jul 20, 11:38 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 20, 11:38 AM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1138 AM MDT SUN JUL 20 2008 .DISCUSSION...A RIDGE WILL BE OVER THE ROCKIES/PLAINS THROUGH TUESDAY NIGHT. WEAK SURFACE LOW PRESSURE WILL BE PRESENT OVER COLORADO. FORECAST CONSIDERATIONS INCLUDE POSSIBLE POPS AND TEMPERATURES AS WELL AS FIRE WEATHER. THROUGH TUESDAY NIGHT MOISTURE/DYNAMICS WILL STREAM NORTHWARD ALONG THE BACKSIDE OF THE RIDGE OVER THE ROCKY MOUNTAINS. SOME OF THIS MOISTURE WILL ROUND THE TOP OF THE RIDGE INTO WESTERN SOUTH DAKOTA/NORTHERN NEBRASKA. THE RIDGE WILL KEEP THIS SHUNTED TO THE NORTH OF THE FORECAST AREA BUT BRUSHES SOUTHWEST NEBRASKA ZONES MONDAY NIGHT. ON TUESDAY THE RIDGE AXIS SHIFTS ENOUGH TO THE EAST TO ALLOW STORMS TO MOVE EAST OF THE ROCKIES INTO THE EASTERN COLORADO ZONES. H7 TEMPERATURES ARE 14+ DEGREES C THROUGH THE DAY MONDAY. PLAN TO GO WITH NIL POPS FOR ALL PERIODS EXCEPT SOME SILENT POPS MONDAY NIGHT IN THE EXTREME SOUTHWEST NEBRASKA ZONES AND SLIGHT CHANCE POPS TUESDAY AFTERNOON/EVENING. FIRE WEATHER CONCERNS ARE RAISED FOR THIS AFTERNOON WITH RH VALUES APPROACHING 15 PERCENT FOR A COUPLE OF HOURS IN EASTERN COLORADO FIRE ZONES. SUSTAINED WIND SPEEDS SHOULD BE BELOW 20 MPH. THERE MAY BE A FEW GUSTS REACHING NEAR 25 MPH BUT SHOULD NOT BE FREQUENT ENOUGH TO POSE A CRITICAL WILD FIRE DANGER. 850MB TEMPERATURES STAY AT 30 OR 32 DEGREES C THROUGH TUESDAY. WITH PLENTY OF SUN AND LIGHT SOUTH WIND TEMPERATURES SHOULD EASILY MOVE UP INTO THE UPPER 90S WITH SOME TRIPLE DIGITS POSSIBLE. MIN TEMPERATURES WILL BE MILD WITH READINGS FALLING INTO THE MID/UPPER 60S. FS && .AVIATION... 1131 AM MDT SUN JUL 20 2008 FOR 18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH GUSTY SOUTHERLY WINDS DEVELOPING IN THE AFTERNOON AND EARLY EVENING. FRONT WILL BACK INTO THE MCK AREA BY 12Z SHIFTING WINDS TO THE EAST. AREAS OF FOG HAVE DEVELOPED ALONG THIS FRONT THE PAST FEW EVENINGS...BUT TIMING DOES NOT APPEAR FAVORABLE FOR FOG DEVELOPMENT ATTM. JRM && .FIRE WEATHER... 1131 AM MDT SUN JUL 20 2008 DEWPOINTS CONTINUE TO FALL IN THE WESTERN ZONES WITH VALUES IN THE 30S NOTED AT YMA. WILL LIKELY SEE A FEW AREAS DIP BELOW 10 PERCENT FOR MINIMUM RH TODAY...BUT WINDS LOOK TO REMAIN IN THE 10 TO 20 MPH RANGE. WILL PROBABLY BRIEFLY MEET RFW CRITERIA THIS AFTERNOON BUT STRONGER WINDS DO NOT LOOK LIKE THEY DEVELOP UNTIL LATE THIS AFTERNOON...RESULTING IN A FAIRLY SHORT DURATION. JRM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 20, 10:22 AM MDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1022 AM MDT SUN JUL 20 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1022 AM MDT SUN JUL 20 2008 /1122 AM CDT SUN JUL 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE DANGER WILL BE EXTREME TODAY...ESPECIALLY OVER WESTERN PORTIONS OF THE TRI-STATE AREA. WHEN THERE IS EXTREME FIRE DANGER...FIRES WILL START QUICKLY... SPREAD RAPIDLY AND BURN INTENSELY. OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY AFTERNOON AND EVENING ACROSS THE TRI-STATE AREA FROM TUESDAY THROUGH FRIDAY. AT THIS TIME THE MAIN THREAT SHOULD BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.